Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 8, 2006, 3:42 PM MDT for Weld County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 3:42 PM MDT (21:42 UTC)
- Expired
- May 8, 2006, 4:32 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:55 PM MDT | HAIL 0.75 | 21 N New Raymer, CO | GROUND COVERED WITH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 082143 SVRBOU COC123-082245- /O.NEW.KBOU.SV.W.0007.060508T2142Z-060508T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 342 PM MDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 445 PM MDT * AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN WELD COUNTY...OR ABOUT 45 MILES EAST OF CHEYENNE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. LAT...LON 4102 10397 4092 10403 4079 10358 4099 10358 $$ BARJENBRUCH
2 follow-up statements
000 WWUS55 KBOU 082200 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 359 PM MDT MON MAY 8 2006 COC123-082245- /O.CON.KBOU.SV.W.0007.000000T0000Z-060508T2245Z/ WELD CO- 359 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR NORTHEASTERN WELD COUNTY... AT 355 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL 21 MILES NORTH OF NEW RAYMER IN EXTREME NORTHEASTERN WELD COUNTY...OR ABOUT 40 MILES NORTHWEST OF STERLING...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4100 10388 4089 10392 4079 10358 4099 10358 $$ BARJENBRUCH
000 WWUS55 KBOU 082232 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 432 PM MDT MON MAY 8 2006 COC123-082242- /O.CAN.KBOU.SV.W.0007.000000T0000Z-060508T2245Z/ WELD CO- 432 PM MDT MON MAY 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND HAS MOVED INTO LOGAN COUNTY. IT IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4100 10388 4089 10392 4079 10358 4099 10358 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:15 PM MDT, 27 minutes earlier.
Area forecast discussion, May 8, 3:15 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT MON MAY 8 2006 .SHORT TERM DISCUSSION...FIRST SHORTWAVE MOVING ACROSS EASTERN PLAINS...RADAR SHOWING MOST OF CONVECTION SOUTH OF AKRON AND EAST OF ELBERT...WITH A FEW EMBEDDED THUNDERSTORMS. MOST OF ACTIVITY PRODUCING GUSTY WINDS WITH ONLY LIGHT RAINFALL. NEXT SHORTWAVE MOVING ACROSS WYOMING WITH TAIL END ACROSS NORTHCENTRAL COLORADO. NEXT BATCH OF CONVECTION ASSOCIATED WITH THE WAVE WILL AFFECT MAINLY NORTHERN PORTIONS OF CWA THIS EVENING. WILL ADJUST POPS ACROSS THE NORTHERN TIER A BIT TO REFLECT THE ONGOING CONVECTION. SURFACE DATA SHOWING NORTHERLY SURGE MOVING ACROSS THE PLAINS. DEWPOINTS HAVE INCREASED INTO THE 40S BEHIND THIS SURGE...SO THE NEXT BATCH OF SHOWERS COULD ACTUALLY PRODUCE MEASUABLE PRECIPITATION. SHEAR MARGINAL FOR ANY SEVERE STORMS. STILL...CANT RULE OUT THE POSSIBILITY OF SOME SMALL HAIL. TEMPERATURES ACROSS MOUNTAINS COLD ENOUGH TO PRODUCE MORE SNOW THAN RAIN...AND SOME LIGHT ACCUMULATION STILL POSSIBLE. THIS SHORTWAVE TO BE EAST OF THE AREA BY MIDNIGHT WITH QG VERTICAL VELOCITY PROGS SHOWING DESCENT OVERNIGHT. THUS...SHOULD SEE AN END OF THE PRECIP OVERNIGHT. ON TUESDAY... MODELS SHOW NEXT SHORTWAVE TO AFFECT THE AREA AROUND 18Z WITH DIV-Q VERTICAL VELOCITY PROGS INDICATING ASCENT DURING THE AFTERNOON. IN ADDITION...MODELS ALSO SHOWING NORTHERLY SURGE MOVING ACROSS PLAINS AT THAT TIME. COMBINATION OF ASCENT AND UPSLOPE SUFFICIENT OF AT LEAST SCATTERED POPS DURING AFTERNOON. AMS TO BECOME UNSTABLE DURING THE AFTERNOON AS POCKET OF COOLER AIR ALOFT MOVES ACROSS AREA. SHOULD SEE THUNDERSTORMS DEVELOPING OVER MOUNTAINS...THEN MOVING ONTO PLAINS. SEVERE STORMS NOT EXPECTED AS FORECAST SOUNDINGS SHOW CAPES AROUND 500 J/KG WITH MINIMAL SHEAR. TEMPERATURE AND THICKNESS PROGS SHOW ABOUT A 2 DEGREE CELSIUS COOL DOWN FROM TODAYS READINGS. TEMPERATURE GRIDS SEEM REASONABLE. .LONG TERM DISCUSSION...TUE NGT-THU...MDLS MOVE SHT WV ACRS CNTRL RCKYS TUES NGT. SYS HAS GUD DYNAMICS AND UPWRD Q-G OMEGA. MDLS SHW GUD PCPN TUE EVE...BUT CAPES ARE LESS THAN 100 J/KG SO WILL MENTION SCT SHWRS AND ONLY ISOLD TSTMS. MDLS SHW CDFNT SURGE ON PLAINS WEAKER THAN YSTRDY WITH ANOTHER SURGE LATE WED AFTN AND EVE. SO WILL KEEP A SLGT CHC OF SHWRS OVR PLAINS AFT MIDNGT ON PLAINS WITH AREAS OF FOG DVLPG BFR DAYBRK IN LO LVL UPSLP FLO. WILL KEEP ONLY A SLGHT CHC TO CHC OF SHWRS OVR PLAINS ON WED AFTN AS MDLS KEEP PCPN WELL TO E OF MTNS. AMS RMNS CAPPED ON WED...SO NO TSTMS. ON THU UPR RDG BEGINS TO BUILD OVR AREA AND AMS WILL RMN CAPPED AND DRY. TEMPS WILL BE COOLER ON WED WITH A GUD AMT OF CLDNS AND SFC HI PRES E OF MTNS. WILL TREND TEMPS TWD THE COOLER GFS MOS GDNC ON WED AS THE ETA MOS IS 12 DEGS HIR THAN THE GFS VALUE AT DEN. TEMPS WILL WARM ON THU WITH MORE SUN AND AND SUM WARMG ALF. WILL GENLY COMPROMISE WITH MOS TEMP VALUES IN OTHER PRDS. IN EXTENDED PRD...FRI-MON...MDLS MAINTAIN AN UPR RDG OVR CNTRL RCKYS THRU PRD. WILL KEEP THE AMS DRY THRU PRD ATTM...EVEN THO CLIMO WUD SUGGEST PCPN ON 1 DAY OUT OF 3. TEMPS WILL BE ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/GARD...WFO BOULDER
Hazardous weather outlook, May 8, 11:02 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...DELAYED NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT MON MAY 08 2006 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT MON MAY 08 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS THROUGH THE EVENING HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON. A FEW INCHES OF SNOW COULD ACCUMULATE ABOVE 10000 FEET. EAST OF THE MOUNTAINS...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL...BUT RAINFALL WILL BE LIGHT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A COLD FRONT WILL PRODUCE THE SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL SYSTEM WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON TUESDAY AFTERNOON AND EVENING. THERE WILL BE AREAS OF FOG AND POSSIBLE DRIZZLE ON THE PLAINS TUESDAY NIGHT AND WEDNESDAY MORNING. AN UPPER RIDGE BUILDING OVER THE AREA WILL KEEP THE AIR MASS DRY AND WARMER FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.